A 54-year-old female asked:
i have hyponatremia, low chloride and high tsh 12.8. sodium went to 116. many hospitalizations. take 10 1gr sodium tabs. fluid res?
2 doctor answers
Dr. Jim Trione answered
22 years experience Emergency Medicine
Seems serious : Usually we get very concerned about a sodium less than 120. There is a high chance for you to have a seizure at levels around 110-115 or lower. Yes, normally admitted patients with that level are initially fluid restricted to 1l free water per 24 hrs. You need to see your doc on this one as it could be caused by medicines or other things. Don't blow this one off ! see an internist or family doc !
Answered on Jan 30, 2015
Dr. Jack Rubin answered
47 years experience Nephrology and Dialysis
Low sodium: You need to see an endocrinologist (ea) as soon as possible. You are hypothyroid (h) with your high tsh. That could be one cause of your low sodium (ls). Ls is a life-threatening situation. See an e, get your h treated with medicine and you may stop the need for your sodium pills and avoid future hospitalizations. You will also begin to feel better.
Answered on Apr 7, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!